MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD MP SLOT POST CUT GD SML; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

BIOMET UK LTD. OXFORD MP SLOT POST CUT GD SML; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 32-422980
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in china.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent reoperation for debridement and exploration one week post initial surgery due to a metal radiolucent shadow revealed on an x-ray performed four days post implantation.During the procedure, the object was identified as the metal pin from the femoral posterior condyle osteotomy instrument within a unicondylar arthroplasty kit, and it was retrieved.No further consequences or impact to the patient were reported.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product involved in the reported event was returned for investigation.A visual inspection of the returned instrument found it to exhibit signs of repeated use with the cut slot showing wear/blade marks.The cut guide was missing both the 2.5 dia.Pin (item # 37-100025-4) and the red pomalux plug (item # 32-420325-4) neither subcomponent was returned.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were provided and reviewed by a radiologist.The review identified intraoperative fluoroscopic images of the knee show changes of noncompartmental arthroplasty.Some of the images show an oval metallic density projecting over the lateral compartment near the intercondylar notch, which could correspond to a retained foreign body as suggested in the given history.A definitive root cause could not be determined.The most likely cause is inadequate fixation of the pin.Assembly requirements in the design drawing have been updated to address this issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD MP SLOT POST CUT GD SML
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23755660
Report Number3002806535-2025-00568
Device Sequence Number20309361
Product Code LXH
UDI-Device Identifier05019279440016
UDI-Public(01)05019279440016(10)ZB140901
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-422980
Device Lot NumberZB140901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown